Volume 16, issue 6 (2016)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 17
Issue 4, 1917–2564
Issue 3, 1283–1916
Issue 2, 645–1281
Issue 1, 1–643

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Subscriptions
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Stabilizing Heegaard splittings of high-distance knots

George Mossessian

Algebraic & Geometric Topology 16 (2016) 3419–3443
Abstract

Suppose K is a knot in S3 with bridge number n and bridge distance greater than 2n. We show that there are at most 2n n distinct minimal-genus Heegaard splittings of S3 η(K). These splittings can be divided into two families. Two splittings from the same family become equivalent after at most one stabilization. If K has bridge distance at least 4n, then two splittings from different families become equivalent only after n 1 stabilizations. Furthermore, we construct representatives of the isotopy classes of the minimal tunnel systems for K corresponding to these Heegaard surfaces.

Keywords
knot complement, high distance, common stabilization, Heegaard splitting, tunnel system
Mathematical Subject Classification 2010
Primary: 57M25
Secondary: 57M27
References
Publication
Received: 8 September 2015
Revised: 15 February 2016
Accepted: 21 April 2016
Published: 15 December 2016
Authors
George Mossessian
Department of Mathematics
University of California, Davis
1 Shields Avenue
Davis, CA 95616
United States
http://math.ucdavis.edu/~gmoss